Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 242, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 2:39 PM CDT for Sequoyah County, Oklahoma; Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2019, 2:39 PM CDT (19:39 UTC)
- Expired
- Jul 10, 2019, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 19 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:16 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 10, 12:16 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1216 PM CDT Wed Jul 10 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms could potentially impact all TAF sites through the afternoon, with chances diminishing toward 00Z. Expect gusty winds and brief MVFR cigs/vsbys in and near storms. && .PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/ ..UPDATE... DISCUSSION... We're continuing to monitor an area of showers/thunderstorms moving gradually south/southeast across southeast KS. This activity will be moving into portions of northeast OK over the next few hours, and we'll also see additional scattered development across northeast OK/northwest AR into the early afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG) environment will be favorable for a few downburst wind gusts, with cold-pool interactions eventually allowing storm clusters to surge south into southeast OK/western AR through the remainder of the afternoon. Pockets of heavy rainfall will provide some relief to hot/humid conditions, but will leave existing heat advisory as is. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 89 66 90 / 30 0 0 0 FSM 75 93 69 93 / 30 0 0 0 MLC 74 91 67 90 / 30 0 0 0 BVO 70 88 63 89 / 20 0 0 0 FYV 70 88 61 89 / 30 0 0 0 BYV 69 89 63 90 / 30 0 0 0 MKO 73 89 64 90 / 30 0 0 0 MIO 69 88 63 90 / 30 0 0 0 F10 73 89 66 90 / 30 0 0 0 HHW 75 93 70 92 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076. AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029. && AVIATION.....18
Hazardous weather outlook, Jul 10, 12:52 PM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Wed Jul 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Wed Jul 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue to track south and southeast across eastern Oklahoma and northwest Arkansas this afternoon. A few strong to severe thunderstorms will be possible with damaging winds being the primary threat. Locally heavy rainfall will be possible as well. The threat will diminish by early evening. Outside of the thunderstorm activity, dangerous heat and humidity will continue this afternoon with heat indices in the 105 to 110 degree range. A heat advisory is in effect for eastern Oklahoma and west-central Arkansas through 8 PM this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A developing tropical system currently in the northern Gulf of Mexico will approach the upper Texas or Louisiana coast this weekend. This system is forecast to lift north, potentially impacting portions of the area Monday into Tuesday. Although the exact track is still uncertain, very heavy rainfall is expected along and east of the low track. At this time, the best chance for rainfall is across far southeast Oklahoma and northwest Arkansas. EMERGENCY MANAGEMENT PLANNING STATEMENT... Persons should continue to monitor the latest forecast into early next week concerning the eventual track of the tropical system and any potential heavy rainfall threat. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 10, 1:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM TSTM WND GST 3 N TULSA 36.18N 95.92W
07/10/2019 E50 MPH TULSA OK TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
TDSSpecial weather statement, Jul 10, 1:43 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
143 PM CDT Wed Jul 10 2019
ARZ020-101915-
Franklin AR-
143 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 215
PM CDT...
At 141 PM CDT, strong thunderstorms were located near and around
Wiederkehr Village. The storms were nearly stationary.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Caulksville... Etna...
Barnes... Alix...
Redding... Watalula...
Meg... Peter Pender...
Taft... Paradise...
This includes Interstate 40 in Arkansas between mile markers 33 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3529 9392 3529 9398
3572 9381 3570 9370
TIME...MOT...LOC 1841Z 086DEG 2KT 3551 9373Special weather statement, Jul 10, 1:53 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Tulsa OK 153 PM CDT Wed Jul 10 2019 ARZ002-011-101945- Carroll AR-Madison AR- 153 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND CARROLL COUNTIES UNTIL 245 PM CDT... At 153 PM CDT, strong thunderstorms were located along a line extending from 6 miles northeast of Urbanette to near Withrow Springs State Park. These storms were nearly stationary. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Berryville... Huntsville... Eureka Springs... Withrow Springs State Park... Forum... Urbanette... Grandview... Clifty... Blue Eye... Rockhouse... Alabam... Pleasant Ridge... Oak Hill... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3604 9372 3612 9386 3650 9372 3650 9336 TIME...MOT...LOC 1853Z 038DEG 3KT 3650 9347 3615 9375
Special weather statement, Jul 10, 1:58 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jul 10 2019
ARZ010-011-019-OKZ064>066-068>072-101945-
Madison AR-Washington AR-Crawford AR-Adair OK-Muskogee OK-
Okmulgee OK-Sequoyah OK-Cherokee OK-Okfuskee OK-Creek OK-McIntosh OK-
158 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHERN
CRAWFORD...WASHINGTON...SOUTHWESTERN CREEK...NORTHERN MCINTOSH...
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE...MUSKOGEE...
OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 245 PM CDT...
At 158 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Hobbs State Park to 8 miles southeast
of Stilwell to 5 miles north of Oktaha to 2 miles southeast of Depew.
Movement was south at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Muskogee...
Okmulgee... Sallisaw...
Bristow... Cedarville...
Mountainburg... Natural Dam...
Okfuskee... Henryetta...
Checotah... Elkins...
West Fork... Warner...
Morris... Vian...
Beggs... Greenland...
Boley... Gore...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 236 and 311.
Interstate 44 between mile markers 181 and 188.
Interstate 49 between mile markers 31 and 61.
LAT...LON 3585 9656 3572 9550 3577 9457 3624 9395
3623 9387 3631 9385 3630 9378 3580 9381
3543 9461 3541 9499 3546 9505 3540 9509
3538 9545 3549 9663
TIME...MOT...LOC 1858Z 001DEG 30KT 3625 9385 3571 9457 3566 9551 3578
9648Special weather statement, Jul 10, 2:36 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 PM CDT Wed Jul 10 2019
ARZ011-019-020-029-OKZ065-066-070>074-076-102015-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-Haskell OK-
Pittsburg OK-Muskogee OK-Okmulgee OK-Sequoyah OK-Okfuskee OK-
Le Flore OK-McIntosh OK-
236 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN...HASKELL...MCINTOSH...
SOUTHERN SEQUOYAH...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG...
SOUTHEASTERN MUSKOGEE...SOUTHWESTERN OKMULGEE AND EASTERN OKFUSKEE
COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, strong thunderstorms were located along a line
extending from 6 miles southwest of Saint Paul to 2 miles west of
Cedarville to 5 miles northeast of Tamaha to 4 miles northwest of
Lake Eufaula State Park to 5 miles north of Castle. Movement was
south at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Ozark...
Eufaula... Stigler...
Charleston... Cedarville...
Mountainburg... Okfuskee...
Greenwood... Henryetta...
Alma... Barling...
Pocola... Muldrow...
Checotah... Roland...
Lavaca... Spiro...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 40 in Oklahoma between mile markers 230 and 282, between
mile markers 286 and 287, and between mile markers 297 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake or river, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3577 9370 3547 9371 3541 9380 3542 9380
3540 9381 3527 9399 3513 9443 3515 9514
3527 9598 3529 9598 3529 9603 3560 9625
3549 9565 3548 9489 3561 9439 3576 9404
3576 9396 3580 9396 3587 9379 3577 9367
TIME...MOT...LOC 1935Z 340DEG 17KT 3578 9388 3556 9440 3543 9490 3543
9566 3555 9639Local storm report, Jul 10, 2:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
239 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST WINSLOW 35.80N 94.13W
07/10/2019 E60 MPH WASHINGTON AR TRAINED SPOTTER
SPOTTER REPORTS 60MPH WINDS AROUND THE WINSLOW AREA.
&&
TDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:02 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 58 min |
| Jul 10, 11:20 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 22 min |
| Jul 10, 11:34 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jul 10, 12:00 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Osage, Ottawa, Rogers | 45 min |
| Jul 10, 12:34 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more | 41 min |
| Jul 10, 1:11 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner | 49 min |
| Jul 10, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 45 min |
| Jul 10, 1:58 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Sequoyah | 47 min |
| Jul 10, 2:08 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 112 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 26 min |
| Jul 10, 2:36 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 39 min |
| Jul 10, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 36 min |
| Jul 10, 3:45 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 45 min |
| Jul 10, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 45 min |
| Jul 10, 4:13 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 2 hr |
| Jul 10, 4:33 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Jul 10, 4:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jul 10, 4:48 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jul 10, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 43 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 39 min |
| Jul 10, 5:42 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 4 hr |
| Jul 10, 6:15 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Jul 10, 1:43 PM CDT | Special Weather Statement | TSA | Franklin | 32 min |
| Jul 10, 1:53 PM CDT | Special Weather Statement | TSA | Carroll | 52 min |
| Jul 10, 2:17 PM CDT | Areal Flood Advisory | TSA | Franklin | 3 hr |
| Jul 10, 2:26 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 3 hr |
| Jul 10, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 46 min |
| Jul 10, 2:44 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| Jul 10, 3:00 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| Jul 10, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| Jul 10, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.